Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 1:45 PM CST for Hickory County, Polk County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2000, 1:45 PM CST (19:45 UTC)
- Expired
- Feb 25, 2000, 2:30 PM CST
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 2:00 PM CST | Tornado F0 | Polk, MO | |
| Feb 25, 2:20 PM CST | Tornado F1 | Preston, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251948 SVRSGF MOC085-167-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CST FRI FEB 25 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKORY COUNTY IN CENTRAL MISSOURI. WESTERN POLK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 230 PM CST. * AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HUMANSVILLE TO FAIR PLAY TO WALNUT GROVE...MOVING NORTHEAST AT 60 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WHEATLAND BY 155 PM CST. HERMITAGE BY 200 PM CST. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 11:00 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 25, 11:00 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CST FRI FEB 25 2000 WILL BE UPDATING THE ZONES SHORTLY. BAND OF INITIAL SHOWERS AND THUNDERSTORMS HAVING TROUBLE PUSHING TO FAR EAST INTO CWA AS AIR MASS MUCH MORE STABLE AND DRIER. CLEARING LINE NOT TOO MUCH FURTHER W AS EVIDENCED BY VISIBLE SATELLITE IMAGERY AND THIS AREA WILL NEED TO BE WATCHED THIS AFTERNOON FOR THUNDERSTORM INITIATION. CDFNT PUSHING INTO CNTRL KS ATTM WITH 12Z 850 ANALYSIS SHOWING 50+ KT LLJ NOSING INTO NE OK. NEW ETA SHOWS 1000-1500 CAPES LATE THIS AFTERNOON AHEAD OF FRONTAL BOUNDARY. WILL CONTINUE MENTION OF SEVERE STORMS FOR TODAY IN ZONE UPDATE. MAIN THREAT AT THIS TIME LOOKS TO BnE WITH DAMAGING WIND AND LARGE HAIL. SHEAR LOOKS UNIDIRECTIONAL BUT DECENT SPEED SHEAR EXISTS. WINDS STILL REMAINING UNDER WIND ADVISORY CRITERIA. WILL HOLD OFF ON ADVISORY FOR NOW. .SGF...NONE. LINDENBERG
In the hours before
Special weather statement, Feb 25, 1:00 PM CST, 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI FEB 25 2000 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WAS PUSHING INTO CENTRAL KANSAS EARLY THIS AFTERNOON. STRONG GUSTY WINDS AHEAD OF THIS FRONT WERE HELPING TO BRING HIGHER DEW POINTS TO THE AREA AND DESTABILIZE THE ATMOSPHERE. ADDITIONALLY...CLEARING WAS TAKING PLACE ACROSS EASTERN KANSAS AND FURTHER DESTABILIZATION SHOULD OCCUR THERE THIS AFTERNOON WITH INCREASED SURFACE HEATING. STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES INTO EASTERN KANSAS LATER THIS AFTERNOON. THESE STORMS SHOULD DEVELOP INTO A LINE OF THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND WILL PUSH INTO CENTRAL AND SOUTHWEST MISSOURI BY EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE AREA. .OUTLOOK FOR SATURDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED THROUGHOUT THE PERIOD. LINDENBERG
Special weather statement, Feb 25, 1:04 PM CST, 41 minutes before
MOZ055>058-067>071-078>083-089>092-094>098-102>106-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CST FRI FEB 25 2000 ...TORNADO WATCH UNTIL 7 PM... THE TORNADO WATCH IS VALID FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... BARRY... BENTON... CAMDEN... CEDAR... CHRISTIAN... DADE... DALLAS... DENT... DOUGLAS... GREENE... HICKORY... HOWELL... LACLEDE... LAWRENCE... MARIES... MILLER... MORGAN... OREGON... OZARK... PHELPS... POLK... PULASKI... SHANNON... ST. CLAIR... STONE... TANEY... TEXAS... WEBSTER... WRIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH INTO THE AREA THIS AFTERNOON. WHILE THE MAIN THREAT WITH THESE STORMS WILL BE WITH DAMAGING STRAIGHT LINE WINDS AND HAIL...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:49 AM CST | Severe Thunderstorm Warning | SGF | Benton, Morgan | 41 min |
| Feb 25, 12:22 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 53 min |
| Feb 25, 12:51 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| Feb 25, 1:56 PM CST | Tornado Warning | SGF | Hickory, Polk | 34 min |
| Feb 25, 2:24 PM CST | Tornado Warning | SGF | Camden, Morgan | 36 min |
| Feb 25, 2:52 PM CST | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Feb 25, 3:43 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.